A Three-Dimensional Theory for Calculating Circulation in Axial Turbomachines (Direct Problems)

[+] Author and Article Information
E. Lumsdaine

Mechanical & Aerospace Engineering Department, University of Tennessee, Knoxville, Tenn.

A. Fathy

Aeronautical Engineering Department, Cairo University, Cairo, Egypt

J. Eng. Power 96(4), 365-371 (Oct 01, 1974) (7 pages) doi:10.1115/1.3445859 History: Received November 27, 1973; Online July 14, 2010


In this work the steady-state spanwise circulation distribution of thin, slightly cambered radial blades of finite length is calculated using the method of singularities. The analysis extends the method of Scholz [1] for two-dimensional cascades to the three-dimensional case of radial blades of finite length. The effect of the casing enclosing the cascade is introduced by the method of images. The present analysis uses the generalized cylindrical coordinates without the restriction of the Prandtl lifting line theory. Comparisons show that for large hub-tip ratios, the use of the lifting line approximation will result in large errors. For small tip clearance or large length-chord ratio the present results reduce to the two-dimensional cascade solution.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In